Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone know anything about the depo shot please help. TMI for some

Posted by on Feb. 5, 2009 at 11:00 AM
  • 9 Replies

My son is now 6 months old and I have been on BC since he was 6 weeks old. I was on the pill for a while but I got tired of how it was making me feel so I switched. I started the depo shot about 2 months ago. Me period right before I got the shot was short and light. My periods are usually 7 days long. This one was only 3 days and really light compared to normal. When i was due to have another period i didn't have one I figured it was normal because when i was on the shot before I never had a period. Well this wuld be my 3rd one since i got the shot and I started spotting but I didn't think anything of it just that my body was getting used to the shot. Well that has been about a week and a half ago and I am still spotting but it is slowly getting to be more and more. At first it was just a little when I went to the bathroom and wiped. Now I actually need a liner in and its still getting heavier. I don't have a car so it is really hard for me to get to the dr. I don't know if my BC failed and I am pregnant again or what is going on. Anyone else have this problem?

by on Feb. 5, 2009 at 11:00 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-9):
by on Feb. 5, 2009 at 11:03 AM

When I first started Depo I would spot ALOT...maybe the first year on and off.  I have been on it 10 yrs and no period..but, I still spot once in a while.   I think its normal.

by on Feb. 5, 2009 at 11:15 AM

I have been on Depo for a year now.  I haven't had any spotting nor a period.  I would just give your DR a call and ask them.  Then if they think you should be seen, see if you can find someone to get you up there to be checked out.

by on Feb. 5, 2009 at 11:34 AM

ok well now it has gone from spotting to actually bleeding. i went pee and there was blood in the toilet. Not a bunch but some.

by Member on Feb. 5, 2009 at 8:40 PM

I can't use Depo because after the second or third shot I bleed the enitre time (3 months).  Sometimes it's heavy and others spotting but it is continual.  At one point I was put on estrogen pills to make it stop.

by on Feb. 6, 2009 at 10:33 AM

call ask a nurse or try calling your local health department. 

I loved the depo except that wounded ox feeling.  i had a stroke several yrs back ( not because of the depo) But I loved it while i had it.

by on Feb. 6, 2009 at 10:43 AM

I started Depo about 4 years ago and spotted a lot that first year. Even had a few normal periods. Now I still spot occasionally. Some people tell me something is wrong but I've talked to the Dr about it and while its rare its normal. Most likely because my periods were always extremely heavy and lasted 7-10 days and on a 26day cycle before the shot. I would rather spot the rest of my life than go back to that.

Anyway, I wonder if its possible you got a bad shot. Last year I got one that just didn't seem right from the very beginning. I usually will get a pain down my leg of the side that got the shot and just for 1 day. With this one the pain went up my back through my shoulder and lasted for 3-4 days. Then I started a normal period a week later. For the 3 months in between shots I spotted and bled the entire time. Plus my skin broke out horribly with acne. Everything went back to normal when I got the next shot.

I would call the Dr's office to let them know what's going on. Even if they say its normal they should at least note it in your file so if it becomes worse they can look back to see when the issues started. Good luck!

by on Feb. 6, 2009 at 10:45 AM

My depo shot had me bleeding and spotting for three months straight. I had the shot the day I got out of the hospital when my son was born. So my experiences with depo wasn't too pleasant. You still may want to get checked out though for sure.

by on Feb. 6, 2009 at 11:00 AM

when I was on the depo I spotted the ENTIRE time!!!


by on Feb. 6, 2009 at 12:17 PM

im on the depo right now and has been for 3 yrs and i love it! i only spot here and there and sometimes no period but its all good.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)